Authors

Birgit Jacob, Kirsten Morris, Hans Zwart

Abstract

Consider a network with linear dynamics on the edges, and observation and control in the nodes. Assume that on the edges there is no damping, and so the dynamics can be described by an infinite-dimensional, port-Hamiltonian system. For general infinite-dimensional systems, the zero dynamics can be difficult to characterize and are sometimes ill-posed. However, for this class of systems the zero dynamics are shown to be well-defined. Using the underlying structure, simple characterizations and a constructive procedure can be obtained.

Keywords

Port-Hamiltonian system; distributed parameter systems; boundary control; zero dynamics; networks; coupled wave equations

Citation

  • Journal: IFAC-PapersOnLine
  • Year: 2015
  • Volume: 48
  • Issue: 13
  • Pages: 229–234
  • Publisher: Elsevier BV
  • DOI: 10.1016/j.ifacol.2015.10.244
  • Note: 5th IFAC Workshop on Lagrangian and Hamiltonian Methods for Nonlinear Control LHMNC 2015- Lyon, France, 4–7 July 2015

BibTeX

@article{Jacob_2015,
  title={{Zero dynamics for waves on networks}},
  volume={48},
  ISSN={2405-8963},
  DOI={10.1016/j.ifacol.2015.10.244},
  number={13},
  journal={IFAC-PapersOnLine},
  publisher={Elsevier BV},
  author={Jacob, Birgit and Morris, Kirsten and Zwart, Hans},
  year={2015},
  pages={229--234}
}

Download the bib file

References

  • Byrnes, C. I., Gilliam, D. S. & He, J. Root-Locus and Boundary Feedback Design for a Class of Distributed Parameter Systems. SIAM Journal on Control and Optimization vol. 32 1364–1427 (1994) – 10.1137/s0363012991222620
  • Cheng, Accurate zeros approximation for infinite-dimensional systems. (2003)
  • Clark, R. L. Accounting for Out-of-Bandwidth Modes in the Assumed Modes Approach: Implications on Colocated Output Feedback Control. Journal of Dynamic Systems, Measurement, and Control vol. 119 390–395 (1997) – 10.1115/1.2801270
  • Doyle, (1992)
  • Foias, Robust Control of Infinite Dimensional Systems. Frequency Domain Methods.. (1996)
  • Grad, Calculation of achievable broadband noise reduction using approximations.. Engineering applications and computational algorithms, Dyn. Contin. Discrete Impuls. Syst. Ser. B Appl. Algorithms, suppl. (2003)
  • Isidori, (1999)
  • Jacob, B., Morris, K. & Trunk, C. Minimum-Phase Infinite-Dimensional Second-Order Systems. IEEE Transactions on Automatic Control vol. 52 1654–1665 (2007) – 10.1109/tac.2007.904471
  • Jacob, (2012)
  • Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005)10.1137/040611677
  • Lindner, D. K., Reichard, K. M. & Tarkenton, L. M. Zeros of modal models of flexible structures. IEEE Transactions on Automatic Control vol. 38 1384–1388 (1993) – 10.1109/9.237650
  • LOGEMANN, H. & OWENS, D. H. Robust High-gain Feedback Control of Infinite-Dimensional Minimum-Phase Systems. IMA Journal of Mathematical Control and Information vol. 4 195–220 (1987) – 10.1093/imamci/4.3.195
  • Logemann, H. Adaptive control of infinite-dimensional systems without parameter estimation: an overview. IMA Journal of Mathematical Control and Information vol. 14 175–206 (1997) – 10.1093/imamci/14.2.175
  • Logemann, H. & Townley, S. Adaptive Low-Gain Integral Control of Multivariable Well-Posed Linear Systems. SIAM Journal on Control and Optimization vol. 41 1722–1732 (2003) – 10.1137/s0363012901396680
  • Logemann, H. & Zwart, H. On Robust PI-Control of Infinite-Dimensional Systems. SIAM Journal on Control and Optimization vol. 30 573–593 (1992) – 10.1137/0330033
  • Morris, (2001)
  • Morris, K. & Rebarber, R. Feedback invariance of SISO infinite-dimensional systems. Mathematics of Control, Signals, and Systems vol. 19 313–335 (2007) – 10.1007/s00498-007-0021-9
  • Morris, K. & Rebarber, R. Invariant zeros of SISO infinite-dimensional systems. International Journal of Control vol. 83 2573–2579 (2010) – 10.1080/00207179.2010.534177
  • NIKITIN, S. & NIKITINA, M. HIGH GAIN OUTPUT FEEDBACKS FOR SYSTEMS WITH DISTRIBUTED PARAMETERS. Mathematical Models and Methods in Applied Sciences vol. 09 933–940 (1999) – 10.1142/s0218202599000427
  • Zwart, (1989)
  • Zwart, H., Le Gorrec, Y., Maschke, B. & Villegas, J. Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain. ESAIM: Control, Optimisation and Calculus of Variations vol. 16 1077–1093 (2009) – 10.1051/cocv/2009036